Abstract and Applied Analysis

Robust H Control for a Class of Nonlinear Distributed Parameter Systems via Proportional-Spatial Derivative Control Approach

Cheng-Dong Yang, Jianlong Qiu, and Jun-Wei Wang

Full-text: Open access

Abstract

This paper addresses the problem of robust H control design via the proportional-spatial derivative (P-sD) control approach for a class of nonlinear distributed parameter systems modeled by semilinear parabolic partial differential equations (PDEs). By using the Lyapunov direct method and the technique of integration by parts, a simple linear matrix inequality (LMI) based design method of the robust H P-sD controller is developed such that the closed-loop PDE system is exponentially stable with a given decay rate and a prescribed H performance of disturbance attenuation. Moreover, a suboptimal H controller is proposed to minimize the attenuation level for a given decay rate. The proposed method is successfully employed to address the control problem of the FitzHugh-Nagumo (FHN) equation, and the achieved simulation results show its effectiveness.

Article information

Source
Abstr. Appl. Anal., Volume 2014, Special Issue (2013), Article ID 631071, 8 pages.

Dates
First available in Project Euclid: 26 March 2014

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1395858112

Digital Object Identifier
doi:10.1155/2014/631071

Mathematical Reviews number (MathSciNet)
MR3166634

Zentralblatt MATH identifier
07022777

Citation

Yang, Cheng-Dong; Qiu, Jianlong; Wang, Jun-Wei. Robust ${H}_{\infty }$ Control for a Class of Nonlinear Distributed Parameter Systems via Proportional-Spatial Derivative Control Approach. Abstr. Appl. Anal. 2014, Special Issue (2013), Article ID 631071, 8 pages. doi:10.1155/2014/631071. https://projecteuclid.org/euclid.aaa/1395858112


Export citation

References

  • W. H. Ray, Advanced Process Control, McGraw-Hill, New York, NY, USA, 1981.
  • P. D. Christofides, Nonlinear and Robust Control of PDE Systems: Methods and Applications to Transport-Reaction Processes, Birkhäauser, Boston, Mass, USA, 2001.
  • Y. Orlov, A. Pisano, and E. Usai, “Continuous state-feedback tracking of an uncertain heat diffusion process,” Systems and Control Letters, vol. 59, no. 12, pp. 754–759, 2010.
  • H.-X. Li and C. Qi, “Modeling of distributed parameter systems for applications–-a synthesized review from time-space separation,” Journal of Process Control, vol. 20, no. 8, pp. 891–901, 2010.
  • R. Padhi and S. F. Ali, “An account of chronological developments in control of distributed parameter systems,” Annual Reviews in Control, vol. 33, no. 1, pp. 59–68, 2009.
  • R. F. Curtain and H. J. Zwart, An Introduction to Infinite-Dimensional Linear Systems Theory, Springer, New York, NY, USA, 1995.
  • H.-N. Wu and H.-X. Li, “\emphH$_{\infty }$ fuzzy observer-based control for a class of nonlinear distributed parameter systems with control constraints,” IEEE Transactions on Fuzzy Systems, vol. 16, no. 2, pp. 502–516, 2008.
  • H. N. Wu and H. X. Li, “A multi-objective optimization based fuzzy control for nonlinear spatially distributed processes with application to a catalytic rod,” IEEE Transactions on Industrial Informatics, vol. 8, no. 4, pp. 860–868, 2012.
  • M. Krstic and A. Smyshlyaev, Boundary Control of PDEs-A Course on Backstepping Designs, SIAM, Philadelphia, Pa, USA, 2008.
  • M. Krstic and A. Smyshlyaev, “Adaptive control of PDEs,” Annual Reviews in Control, vol. 32, no. 2, pp. 149–160, 2008.
  • M. Krstic, Delay Compensation for Nonlinear, Adaptive, and PDE Systems, Birkhäauser, Boston, Mass, USA, 2009.
  • E. Fridman and Y. Orlov, “An LMI approach to \emphH$_{\infty } $boundary control of semilinear parabolic and hyperbolic systems,” Automatica, vol. 45, no. 9, pp. 2060–2066, 2009.
  • B. Bamieh, F. Paganini, and M. A. Dahleh, “Distributed control of spatially invariant systems,” IEEE Transactions on Automatic Control, vol. 47, no. 7, pp. 1091–1107, 2002.
  • Y. Orlov, A. Pisano, and E. Usai, “Exponential stabilization of the uncertain wave equation via distributed dynamic input extension,” IEEE Transactions on Automatic Control, vol. 56, no. 1, pp. 212–217, 2011.
  • J.-W. Wang, H.-N. Wu, and H.-X. Li, “Stochastically exponential stability and stabilization of uncertain linear hyperbolic PDE systems with Markov jumping parameters,” Automatica, vol. 48, no. 3, pp. 569–576, 2012.
  • J. W. Wang and H. N. Wu, “Guaranteed cost distributed fuzzy control design for a class of nonlinear first-order hyperbolic PDE systems,” in Proceedings of the American Control Conference (ACC '12), pp. 4375–4380, Montréal, Canada, 2012.
  • J. W. Wang, H. N. Wu, and H. X. Li, “Guaranteed cost distributed fuzzy observer-based control for a class of nonlinear spatially distributed processes,” AIChE Journal, vol. 59, no. 7, pp. 2366–2378, 2013.
  • J. W. Wang, H. N. Wu, and H. X. Li, “Distributed proportional-spatial derivative control of nonlinear parabolic systems,” IEEE Transactions on Systems, Man, and Cybernetics B, vol. 42, no. 3, pp. 927–938, 2012.
  • H. N. Wu, J. W. Wang, and H. X. Li, “Design of distributed \emphH$_{\infty }$ fuzzy controllers with constraint for nonlinear hyperbolic PDE systems,” Automatica, vol. 48, no. 10, pp. 2535–2543, 2012.
  • S. Boyd, L. EI Ghaoui, E. Feron, and V. Balakrishnan, Linear Matrix Inequalities in System and Control Theory, SIAM, Philadelphia, Pa, USA, 1994.
  • P. Gahinet, A. Nemirovskii, A. J. Laub, and M. Chilali, LMI Control Toolbox for Use with Matlab, The MathWorks, Natick, Mass, USA, 1995.
  • J. Keener and J. Sneyd, Mathematical Physiology, Springer, New York, NY, USA, 1998.
  • C. Theodoropoulos, Y.-H. Qian, and I. G. Kevrekidis, ““Coarse” stability and bifurcation analysis using time-steppers: a reaction-diffusion example,” Proceedings of the National Academy of Sciences of the United States of America, vol. 97, no. 18, pp. 9840–9843, 2000. \endinput